Hail, Campbell
- When
- May 30, 2:51 PM MST
- Where
- Campbell County, 17 mi N of Recluse
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.976, -105.700
A thunderstorm briefly became severe across northwestern Campbell County, producing quarter sized hail north of Recluse.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A thunderstorm briefly became severe across northwestern Campbell County, producing quarter sized hail north of Recluse.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at May 30, 12:35 PM MST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 135 PM MDT FRI MAY 30 2008 .DISCUSSION...COOL CYCLONIC FLOW ALOFT...ASSOCD WITH UPR LOW OVR ERN ND...IS RESULTING IN SHRA/TSRA DEVELOPMENT THIS AFTN ACRS THE CWFA. WINDS HAVE BECOME BREEZY IN A WELL MIXED AMS. TONIGHT...SCT SHRA/TSRA WILL CONTINUE INTO THE EARLY EVE THEN SUBSIDE WITH LOSS OF HEATING. SVR WX IS NOT ANTICIPATED AS SHEAR PROFILES ARE MINIMAL. SATURDAY...DIRTY UPR RIDGE AXIS WILL MOVE OUT OF THE NRN ROCKIES. SOME SHRA/TSRA DEVELOPMENT IS POSSIBLE IN THE AFTN...SPCLY AROUND THE BLKHLS...BUT WILL NOT BE AS WDSPRD AS TDY. SVR PARAMETERS WILL ONCE AGAIN BE MINIMAL. TEMPS SHOULD WARM A COUPLE OF DEGREES FROM TODAY. STORMS MAY CONTINUE INTO THE NIGHT AS THETA-E ADVECTION INCREASES ACRS THE WRN SD PLAINS. SUNDAY...A MORE ROBUST WAVE WILL LIFT ACRS THE AREA AND PROVIDE A BETTER CHANCE FOR MORE WDSPRD TSTMS. AS LEE TROF MOVES EWD INTO THE WRN HIGH PLAINS...SHEAR PROFILES WILL INCREASE WITH PLENTY OF MOISTURE IN PLACE FOR THREAT OF SVR STORMS ACRS MUCH OF THE AREA. EXTENDED...DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR NEXT WEEK AS THE REGION REMAINS UNDER ACTIVE WEST TO SOUTHWEST FLOW ALOFT. TEMPS WILL GENERALLY BE ABOVE AVERAGE EARLY IN THE WEEK...WITH A A SLIGHT COOLING TREND FOR THE MIDDLE AND END OF THE WEEK. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON INTO THIS EVENING. COVERAGE OF STORMS WILL BE MOST NUMEROUS AROUND AND TO THE SOUTHEAST OF THE BLACK HILLS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && JOHNSON/SCHILD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 321 AM MDT FRI MAY 30 2008 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-311300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 321 AM MDT (421 AM CDT) FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL CROSS THE NORTHERN PLAINS TODAY... BRINGING AFTERNOON AND EVENING THUNDERSTORMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF DISTURBANCES WILL CROSS THE AREA THROUGH EARLY NEXT WEEK. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The Rapid City radar (KUDX), 246 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 92641.